Rayleigh-Taylor and Richtmyer-Meshkov instabilities for fluids with a finite density ratio

SI Abarzhi, K Nishihara, J Glimm

Research output: Contribution to journalArticle

59 Citations (Scopus)

Abstract

We report non-linear solutions describing the large-scale coherent motion of bubbles and spikes in the Rayleigh-Taylor and Richtmyer-Meshkov instabilities for fluids with a finite density ratio in general three-dimensional case. The non-local character of the interface dynamics is taken into account with a multiple harmonic analysis. The theory yields a non-trivial dependence of the bubble velocity and curvature on the density ratio and reveals an important qualitative distinction between the dynamics of Rayleigh-Taylor and Richtmyer-Meshkov bubbles. (C) 2003 Elsevier B.V. All rights reserved.

Original languageEnglish
Pages (from-to)470-476
Number of pages7
JournalPhysics Letters A
Volume317
Issue number5-6
DOIs
Publication statusPublished - 27 Oct 2003

Cite this